MAUDE Adverse Event Report: CORDIS SANTA CLARA MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F; DEVICE, HEMOSTASIS, VASCULAR

CORDIS SANTA CLARA MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F; DEVICE, HEMOSTASIS, VASCULAR
Model Number MX6721
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6f-7f mynxgrip vascular closure device (vcd) did not shuttle down all the way.Manual compression of 30 minutes or less was done to achieve hemostasis.There was no reported patient injury.The patient recovered after the procedure.The patient was not hospitalized or extended the hospitalization.This was a case of diagnostic coronary angiogram.The was device stored and handled as per the instructions for use (ifu).The mynx vcd was prepped according to ifu instructions.There were no damages noted on the device prior to use.An approach was made from the femoral artery with a 6f non cordis sheath.The vessel diameter was 6mm.The femoral artery¿s suitability was verified on angiography or venography including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.There is no presence of peripheral vascular disease (pvd) / calcium in the vicinity of the puncture site.The procedure did not use an ante-grade or retrograde approach.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A 6f/7f mynxgrip vascular closure device (vcd) did not shuttle down all the way.There was no reported patient injury.The product was used in a diagnostic coronary angiogram procedure.The device was stored and handled as per the instructions for use (ifu).The mynx vcd was prepped according to ifu.There were no damages noted on the device prior to use.An approach was made from the femoral artery with a 6f non-cordis sheath.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.The vessel diameter was 6mm.The femoral artery¿s suitability was verified on angiography including the insertion angle (30-45 degrees) of the vascular sheath introducer.There was no presence of peripheral vascular disease (pvd) or calcium in the vicinity of the puncture site.The procedure did not use an ante-grade or retrograde approach.Hemostasis was achieved by using manual compression for 30 minutes or less.The patient recovered after the procedure.The patient was not hospitalized nor was the hospitalization extended as a result of the event.The product was returned for analysis.A non-sterile mynxgrip vascular closure device 6f/7f was returned.Per visual analysis, the shuttle was disengaged from the black handle with the stopcock opened, the syringe was not connected to the device, the procedure sheath was on the outer cartridge tubing, and the sealant was observed to have been partially deployed on the catheter shaft approximately 7mm from the distal tip of the shuttle cartridge as received.It was noted that the sealant was exposed to blood and swollen, protruding out from the outer cartridge tubing side slit.It was noted that the procedural sheath¿s stopcock was not opened as received.It is unknown if the device was manipulated after the procedure.Per functional analysis, slight resistance was felt when the shuttle down procedure was simulated.The sealant was removed from the device, and the shuttle was able to be advanced and retracted to the black handle without issue.The advancer tube was found properly engaged to the proximal tamp lock, per the mynxgrip instructions for use.The condition of the returned device is consistent with the reported incident.Per microscopic analysis, sealant residue was stuck to the inner of the outer cartridge tubing.The condition of the returned device indicates that the sealant may have been prematurely hydrated and adhered to shuttle cartridge and/or catheter outer shaft, hindering the device from shuttling down all the way during the procedure.A product history record (phr) review of lot f1925505 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿shuttle advancement issue¿ was confirmed during analysis of the returned device.The exact cause of the reported event could not be conclusively determined.However, procedural factors, such as the sealant prematurely hydrating and increasing the profile, likely contributed to the reported event.Premature sealant swelling can create resistance and obstruct the device path during the procedure.It was noted that the procedural sheath¿s stopcock was not opened as received, which may have contributed to the reported incident.According to the instructions for use, which is not intended as a mitigation of risk, ¿deploy sealant, it instructs users to open the procedural sheath stopcock and confirm temporary hemostasis while pulling lightly on the device handle (to ensure the balloon is abutting the arteriotomy or venotomy)¿.It should be noted that failure to open the procedural sheath¿s stopcock and/or high tension applied to the balloon catheter during the deploy sealant step can result in a tight seal at the tip of the sheath and as the device is advanced, blood can be trapped inside the sheath and caused the sealant to hydrate prematurely.Neither the phr nor the product analysis suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
CORDIS SANTA CLARA
5452 betsy ross drive
santa clara CA 95054
MDR Report Key9398278
Report Number3004939290-2019-01554
Device Sequence Number19530671
Product Code MGB
UDI-Device IdentifierM465MX67210
UDI-PublicM465MX67210
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberMX6721
Device Catalogue NumberMX6721
Device Lot NumberF1925505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH (6F TERUMO)